Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 30, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 20, 2018, 3:52 AM EDT. It took effect at May 20, 2018, 4:00 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 20, 2018, 3:52 AM EDT (07:52 UTC)
- In effect from
- May 20, 2018, 4:00 AM EDT
- Expired
- May 23, 2018, 5:00 AM EDT
- In force
- 3 days
- Issued by
- NWS Key West, FL
The text
As transmitted.
492 WHUS72 KKEY 200752 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 352 AM EDT Sun May 20 2018 GMZ052>055-072>075-201500- /O.NEW.KKEY.SC.Y.0030.180520T0800Z-180521T0800Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 352 AM EDT Sun May 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the Straits of Florida. * WINDS...Sustained southeast winds near 20 knots today and tonight. * WAVES/SEAS...Seas as high as 7 feet in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
12 follow-up statements
800 WHUS72 KKEY 201419 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1019 AM EDT Sun May 20 2018 GMZ052>055-072>075-202100- /O.CON.KKEY.SC.Y.0030.000000T0000Z-180521T0800Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1019 AM EDT Sun May 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail this afternoon. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
738 WHUS72 KKEY 202025 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 425 PM EDT Sun May 20 2018 GMZ052>055-072>075-210430- /O.EXT.KKEY.SC.Y.0030.000000T0000Z-180521T0900Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 PM EDT Sun May 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
069 WHUS72 KKEY 210238 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1038 PM EDT Sun May 20 2018 GMZ052>055-072>075-210900- /O.CON.KKEY.SC.Y.0030.000000T0000Z-180521T0900Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1038 PM EDT Sun May 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...Sustained east to southeast winds near 20 knots will prevail tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
649 WHUS72 KKEY 210845 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 445 AM EDT Mon May 21 2018 GMZ031-032-035-042>044-211645- /O.EXB.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 445 AM EDT Mon May 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for Florida Bay, the nearshore Gulf waters north of the Lower and Middle Keys and Hawk Channel. * WINDS...East to southeast winds will increase to near 20 knots on these waters today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ052>055-072>075-211645- /O.EXT.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 445 AM EDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East to southeast winds near 20 knots will prevail on the Straits of Florida today. * WAVES/SEAS...Seas as high as 7 feet are expected in portions of the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
878 WHUS72 KKEY 211427 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1027 AM EDT Mon May 21 2018 GMZ031-032-035-042>044-052>055-072>075-212100- /O.CON.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 AM EDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail this afternoon. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
536 WHUS72 KKEY 212022 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 422 PM EDT Mon May 21 2018 GMZ033-034-220300- /O.EXA.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 422 PM EDT Mon May 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the coastal waters of the offshore Gulf of Mexico. * WINDS...Sustained east to southeast winds will increase to 20 to 25 knots by midnight tonight. * WAVES/SEAS...Seas will build to as high as 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ031-032-035-042>044-052>055-072>075-220300- /O.CON.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 422 PM EDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds of 20 to 25 knots will prevail tonight. * WAVES/SEAS...Seas as high as 8 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
055 WHUS72 KKEY 220226 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1026 PM EDT Mon May 21 2018 GMZ031>035-042>044-052>055-072>075-220900- /O.CON.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1026 PM EDT Mon May 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds of 20 to 25 knots will prevail tonight. * WAVES/SEAS...Seas as high as 8 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
022 WHUS72 KKEY 220851 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 451 AM EDT Tue May 22 2018 GMZ031>035-042>044-052>055-072>075-221500- /O.CON.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 451 AM EDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East to southeast winds of 20 to 25 knots except near 20 knots on the coastal waters north of the island chain will prevail through at least this morning, with some slackening possible on portions of our marine district this afternoon. * WAVES/SEAS...Seas as high as 8 feet expected in portions of the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
652 WHUS72 KKEY 221427 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1027 AM EDT Tue May 22 2018 GMZ031>035-221530- /O.CAN.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 1027 AM EDT Tue May 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory, which was in effect for the coastal waters of Florida Bay and the Gulf of Mexico. Be that as it may, small craft are urged to exercise caution this afternoon due to sustained east to southeast winds of 15 to 20 knots. $$ GMZ042>044-052>055-072>075-222100- /O.EXT.KKEY.SC.Y.0030.000000T0000Z-180522T2100Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 AM EDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail this afternoon. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
950 WHUS72 KKEY 222033 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 433 PM EDT Tue May 22 2018 GMZ042>044-052>055-072>075-230300- /O.EXT.KKEY.SC.Y.0030.000000T0000Z-180523T0300Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 433 PM EDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
591 WHUS72 KKEY 230228 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1028 PM EDT Tue May 22 2018 GMZ042>044-230330- /O.CAN.KKEY.SC.Y.0030.000000T0000Z-180523T0300Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1028 PM EDT Tue May 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$ GMZ052>055-072>075-230900- /O.EXT.KKEY.SC.Y.0030.000000T0000Z-180523T0900Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1028 PM EDT Tue May 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained east to southeast winds near 20 knots will prevail tonight. * WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
915 WHUS72 KKEY 230912 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 512 AM EDT Wed May 23 2018 GMZ052>055-072>075-231015- /O.EXP.KKEY.SC.Y.0030.000000T0000Z-180523T0900Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 512 AM EDT Wed May 23 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Key West has allowed the Small Craft Advisory to expire for the Straits of Florida. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:37 AM EDT, 15 minutes earlier.
Area forecast discussion, May 20, 3:37 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Key West FL 337 AM EDT Sun May 20 2018 .DISCUSSION... A large area of rain/showers/and a few thunderstorms extends from the Gulf waters well offshore from Mainland Monroe county to the Atlantic waters and Straits southeast of the Middle and Upper Keys. More isolated showers and thunderstorms are in the waters west of there. A weak trough is stretched just to the northwest of the island chain. Under cloudy skies with a freshening southeasterly breeze, temperatures along the island chain are in the mid 70s. The weak surface trough will continue to move slowly to the northwest through late today and tonight, and linger in the eastern Gulf of Mexico into early Monday. A ridge of high surface pressure will settle further south across the southeastern portion of the U.S. and northern Florida through the middle of the week. There will be little change in airmass and the wind profile locally through that time as a resilient mid/upper trough hardly moves from the east central portion of the Gulf. With plenty of moisture in place, and persistent conditional instability, there is a well-above average probability of measurable precipitation for the Florida Keys today into at least the middle of the week. Beyond then, there is at least a possibility of low pressure stretching across the local area later this week and into next weekend. However, long range models continue to disagree among themselves with this potential low pressure area, and most are having run-to-run consistency problems. A low confidence forecast remains through the later periods of the coming forecast. However, it remains a good bet to keep rain chances well above the norm for this time of year. There were no big changes to the gridded weather elements on this cycle. && .MARINE... There is decent agreement that winds will freshen from the southeast today. Felt confident enough to raise a small craft advisory for the Straits of Florida today. Winds will be occasionally fresh through the bulk of the week with a combination of cautionary and advisory headlines for mainly offshore waters through at least the first half of the work week. Rain/shower/tstms coverage is also a concern through that time if you have boating plans. && .AVIATION... Today, periodic mvfr cigs and/vis will be likely in scattered to numerous showers and isolated thunderstorms. Best chance for short period ifr cigs and/or vis will be this afternoon or after 18Z, so have a PROB30 in for those lower conditions. Surface winds will average between 12 and 15 knots from between 120-140 degrees with gusts between 20 and 25 knots. Pilots should prepare for temporary MVFR CIGS/VIS in any shower activity accompanied by wind gusts over 25 knots. && .CLIMATE... On May twentieth 1932, 3.83 inches of rain was measured in Key West. This set the daily rainfall record for the date in the city. Rainfall records for Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 83 75 84 76 / 80 70 70 60 Marathon 82 76 84 76 / 80 70 70 60 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory GMZ052>055-072>075. && Public/Marine/Fire...04 Aviation/Nowcasts....Futterman Data Collection......DAF Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, May 19, 2:45 PM EDT, 13 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 245 PM EDT Sat May 19 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-201000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 245 PM EDT Sat May 19 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT Isolated thunderstorms will impact the Florida Keys, as well as nearshore and offshore waters surrounding the island chain. The primary thunderstorm hazard is cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters adjacent to the island chain Sunday through Friday. The primary thunderstorm hazard will be cloud to surface lightning strikes. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits Sunday through Tuesday. A Small Craft Advisory may be required for the coastal waters of the Gulf of Mexico and Hawk Channel Sunday through Tuesday. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Tuesday night. A Small Craft Advisory may be required for the coastal waters of the Gulf of Mexico and Atlantic Thursday night. A Small Craft Advisory may be required for all Keys coastal waters Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 11:29 AM EDT | Special Marine Warning | KEY | 31 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.